Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Recurring epileptic attack after stopping medicines. Which test will ensure end of epilepsy?

My son aged 34 years is an epileptic patient from the age of 10 years. He is taking Tegretol-CR 200mg twice a day. It is tapered of from 3 times a day to twice a day.When he stopped the medicine he had attack thrice earlier, His EEG is normal. We are afraid of stopping the medication . He had attack few years backHe works in US and drives car daily. Please advise Which test will ensure that he does not have any epileptic problem and can stop medication..Thanks.
Asked On : Sat, 12 Jan 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist, Surgical 's  Response
Dear Mr Ratnam,

Unfortunately, there are no tests to confirm that the epilepsy is cured! The only conformation is with stopping medications and if he does not have a seizure further. A normal scalp EEG does not mean that the patient does not have seizures. It only means that at the time of having the test he did not have seizures.

Therefore, my advice will be to get the guidance of a physician who is well versed with seizure medications and taper the medications as per his advice. The other thing to keep in mind is that if he does have a single fit when the drugs are being tapered, that will impact his driving licence as well when he is in the US. The pertinent advice regarding the local regulations for driving etc will be given by the physician there.

Hope this helps.
Answered: Wed, 16 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor